Florida, 2015Damaging Wind in Florida, April 19, 2015
April 19, 2015 · NWS MLB · 1 event in 1 county or zone
Strong thunderstorms developed throughout central Florida in a summer-like weather pattern. One of the storms became severe as it moved off Apopka, downing several large trees and producing minor structural damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms developed throughout central Florida in a summer-like weather pattern. One of the storms became severe as it moved off Apopka, downing several large trees and producing minor structural damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 19, 2:45 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 19, 2:45 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
345 PM EDT SUN APR 19 2015
.DISCUSSION...
TONIGHT...SOUTHERN EDGE OF CONVECTIVE BAND MOVING INTO NE GULF AND
NORTH FL HAS BEEN WEAKENING RECENTLY AND HRRR/WRF MODELS INDICATE
THIS TREND WILL CONTINUE. HOWEVER SOME PRECIP/EMBEDDED STORM
ACTIVITY FROM THIS BAND MAY REACH LAKE COUNTY TOWARD SUNSET. AHEAD
OF THIS LINE HRRR CONTINUES TO SHOW SOME ISO/SCT STORMS FORMING
ESPECIALLY NEAR THE COAST FROM BOUNDARY COLLISIONS WITH THE EAST
COAST SEA BREEZE. LATEST SFC OBS SHOW THE SEA BREEZE HAS BEEN ABLE
TO HOLD ON RIGHT ALONG THE COAST AT SOME LOCATIONS. HOWEVER AN
INCREASING LOW LEVEL S/SW FLOW INTO LATE DAY MAY PUSH WHAT SEA
BREEZE REMAINS OFFSHORE. IF SO CONVECTIVE ACTIVITY MAY BE LIMITED
INTO THIS EVENING. FOR NOW WILL HOLD ONTO A CHANCE FOR STORMS INTO
THE EVENING MAINLY ALONG THE COAST. IF ANY BOUNDARY COLLISIONS DO
OCCUR ISO STRONG STORMS NOT OUT OF THE QUESTION.
RAIN CHANCES END BY MIDNIGHT WITH ANY SHOWERS/STORMS PUSHING
OFFSHORE. OVERNIGHT LOWS WILL BE IN THE UPPER 60S TO LOW 70S.
MONDAY...MODELS SHOW ANOTHER MID LEVEL S/W PUSHING THROUGH THE NRN
GULF AHEAD OF WEAK FRONT MOVING INTO THE SOUTHEAST STATES. THIS
DISTURBANCE WILL LIKELY LEAD TO ANOTHER BAND OF CONVECTION
DEVELOPING OVER THE CENTRAL/EASTERN GULF SHIFTING EASTWARD TOWARD
THE FL PENINSULA IN THE EARLY MORNING HOURS. NAM AND TO A DEGREE THE
WRF SHOW THIS BAND DEVELOPING FARTHER NORTH AND PUSHING ACROSS MUCH
OF THE REGION INTO THE AFT WHILE THE GFS/ECMWF KEEP GREATEST RAIN
CHANCES/MOISTURE SOUTH OF ORLANDO. HAVE LEANED TOWARD A BLEND FOR
NOW WHICH KEEPS RAIN CHANCES FAIRLY CONSISTENT AROUND 50-60 PERCENT.
SOME STRONG TO ISO SEVERE STORMS POSSIBLE IF ENOUGH HEATING CAN
OCCUR OUT AHEAD OF ANY CONVECTION OVER THE GULF. MAIN THREAT WOULD
BE STRONG WIND GUSTS AND HAIL.
TUE...A COOL FRONT WILL SETTLE SOUTH ACROSS CENTRAL FL BRINGING SOME
DRIER AIR AND TEMPERATURES MORE SEASONABLE FOR THIS TIME OF YEAR IN
THE LOW TO MID 80S. HAVE LOWERED RAIN CHANCES ACROSS THE NORTH TO 20
PERCENT NORTH OF ORLANDO AND THIS MAY BE GENEROUS. MOISTURE LINGERING
ACROSS THE SOUTH WILL KEEP RAIN CHANCES 40 TO 50 PERCENT FROM
OKEECHOBEE TO THE TREASURE COAST.
REST OF WEEK (PREVIOUS)...DEPARTURE OF STRONG UPR WIND MAXIMA WL BRING
EVOLUTION TO ZONAL PATTERN WITH BROAD WEAK HIGH DOWNSTREAM ACTING
TO STABILIZE AIRMASS...WITH SOME DRYING AS WELL OVER THE NORTH AT
MIDWEEK. AFTERNOON BOUNDARY INTERACTION AND SUFFICIENT LL MOISTURE
WL FORCE SOME SHOWERS AND SLOW MOVING STORMS WED-THU WITH AT LEAST
MENTIONABLE RAIN CHCS IN THE EXTENDED FCST LACKING ANY NOTABLE
PATTERN CHG AND OR DRYING OF THE AMBIENT AIRMASS.
&&
.AVIATION...
TEMPO IFR/MVFR CONDS IN ISO/SCT SHRA/TSRA MAINLY TOWARD THE COAST
WILL OCCUR AHEAD OF APPROACHING BAND OF CONVECTION THAT IS
WEAKENING OVER THE NE GULF. THIS BAND MAY REACH AREAS WEST OF I-4
TOWARD SUNSET...PRODUCING ADDITIONAL REDUCTIONS TO CIG/VIS MAINLY AT
KLEE. CONVECTION THEN DIMINISHING/PUSHING OFFSHORE INTO LATE EVENING
WITH MAINLY VFR OVERNIGHT. DEEP MOISTURE AND AN APPROACHING
DISTURBANCE ALOFT WILL KEEP HIGH RAIN CHANCES IN THE FORECAST FOR
TOMORROW WITH SCT-NMRS SHRA/TSRA PRODUCING TEMPO IFR/MVFR CONDS INTO
THE AFT.
&&
.MARINE...
TONIGHT-MONDAY...S/SW WINDS UP TO 10-15 KNOTS WILL BECOME MORE W/SW
INTO LATE MON AS A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST
STATES. SEAS WILL REMAIN AROUND 2-4 FEET. MAIN CONCERN WILL CONTINUE
TO BE FOR OFFSHORE MOVING STORMS THIS EVENING AND TOMORROW AFT/EVE...
PRODUCING STRONG GUSTY WINDS.
TUE-THU...WEAK FRONT PROGGED TO MOVE DOWN THE FL PENINSULA TUE SO
WIND FLOW WILL BE W/NW 10 KNOTS. FLOW BEHIND THE FRONT MID WEEK WILL
BECOME ONSHORE AROUND 10 KNOTS. SEAS WILL REMAIN 4 FEET OR LESS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 69 84 68 80 / 40 40 20 20
MCO 70 87 69 83 / 20 50 20 30
MLB 71 87 70 82 / 40 60 30 30
VRB 70 87 70 83 / 40 60 30 50
LEE 70 84 68 82 / 20 50 20 20
SFB 70 85 69 83 / 30 50 20 20
ORL 71 86 69 83 / 20 50 20 30
FPR 69 87 70 83 / 40 60 30 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM...WEITLICH
LONG TERM....KELLY
Hazardous weather outlook, Apr 19, 10:50 AM EST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1150 AM EDT SUN APR 19 2015
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-200000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN
INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD
COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET
20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA
COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY-
1150 AM EDT SUN APR 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
STRONG SURFACE HEATING WILL COMBINE WITH COOLING TEMPERATURES IN
THE MID LEVELS AND A DIFLUENT WIND FLOW ALOFT TO PRODUCE A HIGHER
COVERAGE OF STORMS THAN PREVIOUS DAYS. SCATTERED SHOWERS AND STORMS
ARE EXPECTED TO DEVELOP OVER THE COASTAL COUNTIES OF MARTIN...SAINT
LUCIE...INDIAN RIVER...BREVARD AND VOLUSIA DURING THE EARLY TO MID
AFTERNOON. THE COVERAGE AND INTENSITY OF STORMS SHOULD INCREASE TOWARD
EVENING AS THE WEST COAST SEA BREEZE APPROACHES THE FLORIDA EAST COAST.
STORM MOTION WILL BE TOWARD THE EAST NORTHEAST AT 20 TO 30 MPH.
SOME OF THE STORMS THIS AFTERNOON AND EARLY EVENING WILL BE STRONG...
PRODUCING FREQUENT LIGHTNING STRIKES...DOWNBURST WINDS UP TO 50 MPH AND
LOCALLY HEAVY RAIN. ONE OR TWO STORMS MAY BE BECOME SEVERE AND PRODUCE
DAMAGING WINDS NEAR 60 MPH AND LARGE HAIL.
.RIP CURRENT IMPACT...
OCEAN SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT AREA
BEACHES TODAY. THE RIP CURRENTS SHOULD BE AT THEIR STRONGEST
DURING THE AFTERNOON OUTGOING TIDE. DO NOT SWIM ALONE AND SWIM
NEAR A LIFE GUARD. CHECK WITH LIFE GUARDS CONCERNING SURF
CONDITIONS BEFORE GOING INTO THE SURF.
.MARINE THUNDERSTORM GUST IMPACT...
LIGHTNING STORMS WILL MOVE TOWARD THE EAST NORTHEAST AT 20 TO
25 KNOTS WHICH WILL BRING THEM ACROSS THE INTRACOASTAL AND NEAR
SHORE ATLANTIC WATERS IN THE LATE AFTERNOON AND EARLY EVENING.
SOME OF THE STORMS WILL CONTAIN STRONG WIND GUSTS OF 35 TO 45
KNOTS AND FREQUENT LIGHTNING. AS A RESULT...MARINE WARNINGS
APPEAR LIKELY FOR PORTIONS OF THE COAST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
CONDITIONS WILL REMAIN FAVORABLE FOR STRONG STORMS ON MONDAY
CONTAINING FREQUENT LIGHTNING...STRONG WINDS AND HAIL. SUFFICIENT
MOISTURE REMAINING IN PLACE OVER EAST CENTRAL FLORIDA WILL ALLOW
FOR DAILY AFTERNOON STORMS THIS UPCOMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF A SEVERE WEATHER WARNING IS ISSUED.
KELLY/WIMMER
In the hours before
Special weather statement, Apr 19, 3:33 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
433 PM EDT SUN APR 19 2015
FLZ045-144-192115-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
433 PM EDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE COUNTY UNTIL
515 PM EDT...
AT 431 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HORIZON WEST TO NEAR
FOUR CORNERS TO 7 MILES NORTHWEST OF CHAMPIONS GATE...AND MOVING EAST
NORTHEAST AT 30 MPH.
WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE DISNEY AND ATTRACTIONS AREAS...
ORLANDO...OCOEE...WINTER GARDEN...WINTER PARK AND MAITLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2851 8170 2864 8139 2864 8133 2861 8133
2861 8132 2836 8130 2835 8136 2835 8174
TIME...MOT...LOC 2031Z 251DEG 34KT 2847 8165 2836 8167 2832 8172
CRISTALDISpecial weather statement, Apr 19, 3:49 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT SUN APR 19 2015
FLZ041-192145-
INLAND VOLUSIA COUNTY FL-
449 PM EDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VOLUSIA COUNTY UNTIL
545 PM EDT...
AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SALT SPRINGS TO NEAR LYNNE
...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE GEORGE...BAKERSTOWN AND SEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR NORTHERN LAKE GEORGE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2929 8142 2919 8155 2920 8156 2920 8161
2923 8162 2924 8163 2929 8165 2932 8168
2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 2047Z 228DEG 27KT 2936 8175 2915 8186 2890 8206
CRISTALDISpecial weather statement, Apr 19, 4:20 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
520 PM EDT SUN APR 19 2015
FLZ041-044>046-141-147-192215-
NORTHERN LAKE COUNTY FL-NORTHERN BREVARD COUNTY FL-ORANGE FL-
INLAND VOLUSIA COUNTY FL-COASTAL VOLUSIA COUNTY FL-SEMINOLE FL-
520 PM EDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAKE...NORTHWESTERN
BREVARD...NORTHWESTERN ORANGE...VOLUSIA AND SEMINOLE COUNTIES UNTIL
615 PM EDT...
AT 518 PM EDT...DOPPLER RADAR WAS TRACKING SEVERAL CLUSTERS OF
STRONG THUNDERSTORMS ALONG AND AHEAD OF A LINE EXTENDING FROM NEAR
ORANGE CITY TO NEAR LAKE APOPKA TO NEAR SEA WORLD...AND MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREATER ORLANDO...DELTONA...DAYTONA BEACH...PORT ORANGE AND SANFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR OPEN LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2887 8078 2886 8078 2889 8081 2889 8080
2890 8082 2884 8082 2880 8079 2877 8072
2880 8085 2871 8084 2837 8147 2871 8165
2912 8146 2930 8106 2912 8096 2931 8105
TIME...MOT...LOC 2118Z 231DEG 31KT 2897 8135 2867 8159 2841 8143
CRISTALDIThunderstorm Wind, Orange
- When
- April 19, 4:25 PM EST
- Where
- Orange County, 2.28 mi NE of Plymouth
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 28.700, -81.520
Apopka Police, Orange County Fire Rescue, and numerous pictures provided via local television stations on social media indicated numerous fallen trees and minor structural damage in Apopka from estimated winds between 60 and 65 mph. On the 2300 Block of Highland Avenue, a large tree fell on a car traveling down the road; however, its occupants were uninjured. Several large trees were downed in and around the Errol Estates subdivision. A large roadside billboard was toppled and a church lost several large metal sheets from its roof.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Virginia, April 19 to 20, 20151 death · $50,000 · 13 events
- Tornadoes in South Carolina, April 19, 20152 injured · $205,000 · EF2 · 4 events
- Tornadoes and Flash Flooding in Alabama, April 19, 2015$1.2 million · EF1 · 29 events
- Tornadoes and Damaging Winds in Florida, April 19 to 20, 2015$149,000 · EF1 · 52 events
- Tornadoes and Damaging Winds in Georgia, April 19 to 20, 20152 injured · $170,000 · EF1 · 23 events
- Tornado and Hail in Arkansas, April 19, 2015$50,000 · EF1 · 52 events
- Tornado in Georgia, April 19, 2015EF2 · 1 event
- Tornado and Hail in Georgia, April 19 to 20, 2015$102,000 · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, April 19 to 20, 2015$177,000 · 1 in hail · 21 events
- Tornado and Hail in Louisiana, April 19 to 21, 2015$80,000 · EF1 · 8 events
- Hail in Texas, April 19, 2015$75,000 · 3.5 in hail · 31 events
- Hail and Damaging Winds in Tennessee, April 19 to 20, 2015$74,000 · 65 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561065.